Alert archive / Florida / Areal Flood Warnings in 2012

Areal Flood Warning 6, NWS Mobile, AL

June 9, 2012Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood warning at Jun 9, 2012, 6:13 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2012, 6:13 PM CDT (23:13 UTC)
Expired
Jun 10, 2012, 6:15 AM CDT
In force
12 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1279 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WGUS44 KMOB 092313
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
613 PM CDT SAT JUN 9 2012

FLC033-113-101115-
/O.NEW.KMOB.FA.W.0006.120609T2313Z-120610T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA ROSA FL-ESCAMBIA FL-
613 PM CDT SAT JUN 9 2012

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 615 AM CDT SUNDAY

* AT 604 PM CDT...RAINFALL TOTALS OF 8 TO 15 INCHES HAVE OCCURRED    
  OVER MANY AREAS OF SOUTHERN ESCAMBIA AND SANTA ROSA COUNTIES       
  DURING THE PAST 12 TO 24 HOURS. WHILE THE THREAT OF RAPIDLY RISING 
  WATER HAS DECREASED SINCE THE HEAVY RAIN HAS TEMPORARILY ENDED...  
  FLOODING OF ROADS...LOW LYING AND POOR DRAINAGE AREAS WILL         
  CONTINUE AS LOCAL CREEKS AND STREAMS CONTINUE TO RISE OR CREST.    
  THE THREAT FOR FLASH FLOODING WILL INCREASE AGAIN LATE TONIGHT     
  INTO SUNDAY MORNING AS ADDITIONAL HEAVY RAINFALL MOVES INTO THE    
  AREA. FLASH FLOOD WARNINGS WILL BE ISSUED AS NECESSARY FOR         
  EXPECTED RAPID WATER RISES. 

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA.. .         WARRINGTON...         GULF BREEZE...
  BRENT...              MIDWAY...             HOLLEY...
  GARCON POINT...       FLORIDATOWN...        EAST MILTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK HIGHER
GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE WATER
CROSSES THE ROAD.

&&

LAT...LON 3041 8743 3043 8735 3048 8744 3057 8741
      3064 8689 3039 8691 3037 8699 3038 8691
      3037 8691 3035 8720 3036 8721 3045 8695
      3054 8703 3043 8710 3057 8716 3047 8715
      3032 8726 3029 8753

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Jun 9, 3:45 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 9, 3:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT SAT JUN 9 2012

...DANGEROUS FLOODING SITUATION EXPECTED TO CONTINUE...

...SECOND WETTEST DAY ON RECORD IN PENSACOLA...

.SHORT TERM (TONIGHT THROUGH MONDAY)...DANGEROUS FLOODING SITUATION
WILL CONTINUE THROUGH THE WEEKEND AS A SLOW MOVING UPPER LEVEL LOW
ACROSS THE NORTHWESTERN GULF ADVANCES EAST. MEANWHILE...A WEAK
STATIONARY FRONT REMAINS DRAPED ACROSS THE NORTHERN GULF COAST. THE
DIFFLUENT FLOW PATTERN DOWNSTREAM OF THE UPPER LOW COMBINED WITH
LIFTING ACROSS STALLED BOUNDARY WILL CONTINUE TO GENERATE ROUNDS OF
RAINFALL ACROSS THE CENTRAL GULF COAST THROUGH SUNDAY IN A DEEP
TROPICAL AIRMASS. SOME AREAS ACROSS SOUTHERN MOBILE AND BALDWIN IN
SOUTHWEST ALABAMA ALONG WITH ESCAMBIA AND SANTA ROSA COUNTIES IN
NORTHWEST FLORIDA HAVE ALREADY RECEIVED 10 TO 15 INCHES OF RAIN AND
AN ADDITIONAL 4 TO 8 INCHES IS POSSIBLE THROUGH MONDAY MORNING. THE
HEAVIEST RAIN WILL CONTINUE TO BE ACROSS COASTAL COUNTIES. THIS WILL
ONLY AGGRAVATE THE ONGOING FLOODING SITUATION AND CAUSE NEW
PROBLEMS. RAIN CHANCES WILL ONLY DECREASE SLIGHTLY ON MONDAY AS THE
TROUGH SHIFTS SLIGHTLY EAST...HOWEVER A MOIST AIRMASS WILL REMAIN IN
PLACE WITH SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS.
/13

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...BROAD TROF AXIS
REMAINS POSITIONED ACROSS THE SOUTHEAST WEDNESDAY THROUGH FRIDAY. AT
THE BASE OF THE TROF...DEEP LAYER MOISTURE HANGS TOUGH WITH
(PRECIPITABLE WATER VALUES 1.7-1.9 INCHES) COVERING A SUBSTANTIAL
AREA FROM THE MID ATLANTIC INTO THE CENTRAL GULF COAST THROUGH THE
UPCOMING WEEK. A SERIES OF MID LEVEL IMPULSES IN THE EVOLVING HIGHER
LEVEL NORTHWEST FLOW ON THE WEST SIDE OF THE TROF WILL CONTINUE TO
OPERATE ON HIGH MOISTURE CONTENT AIR. THUS...MODEST LIFT AND A
CONTINUED CHANCE OF SHOWERS/STORMS WILL BE ADVERTISED DURING THE
MEDIUM RANGE. WEAK MESOSCALE BOUNDARIES THAT SET UP OVER THE REGION
WILL ALSO PLAY A ROLE IN BEING A FOCUS FOR STORM DEVELOPMENT.
SURFACE HIGH PRESSURE OVER THE GULF NEXT WEEK WILL BRING A
GENERAL...LIGHT WEST/NORTHWEST FLOW DURING THE NIGHT PERIODS WHICH
TAKE ON A SOUTHWEST COMPONENT IN THE AFTERNOONS MAINLY NEAR THE
COAST. DAILY HIGHS WILL NOT BE FAR OFF THE MARK FROM NORMAL...AROUND
90. LOW TEMPERATURES 68-72 OVER THE INTERIOR TO MID 70S BEACHES. /10

&&

.AVIATION...MVFR/IFR CIGS WILL CONTINUE THROUGH THE PERIOD WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.

&&

.MARINE...A MODERATE TO OCCASIONALLY STRONG SOUTHERLY FLOW WILL
CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OFF THE
SOUTHEAST COAST AND WEAK LOW PRESSURE ADVANCES NORTHEAST ACROSS THE
WESTERN GULF. WINDS AND SEAS SHOULD DECREASE BY EARLY NEXT WEEK AS
SURFACE HIGH PRESSURE BUILDS OVER THE EASTERN GULF OF MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  85  72  89 /  90  80  70  60
PENSACOLA   74  85  76  89 /  80  80  60  60
DESTIN      74  84  75  85 /  80  80  60  60
EVERGREEN   71  85  71  90 /  60  80  70  70
WAYNESBORO  70  85  71  91 /  60  80  60  50
CAMDEN      70  85  71  89 /  60  90  70  60
CRESTVIEW   71  85  72  90 /  80  80  60  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER
     MOBILE.

FL...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 9, 4:00 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SAT JUN 9 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
400 PM CDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE AREA BEACHES THROUGH
THIS EVENING.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD
ACROSS THE REGION THROUGH TONIGHT. ADDITIONAL HEAVY RAINFALL IS
POSSIBLE TONIGHT WHICH WILL ONLY AGGRAVATE ONGOING FLOODING AND
CAUSE NEW FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH IS IN
EFFECT ACROSS EXTREME SOUTHWEST ALABAMA AND NORTHWEST FLORIDA
THROUGH MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
SPREAD ACROSS THE REGION SUNDAY AND MONDAY. ADDITIONAL RAINFALL
AMOUNTS OF 4 TO 8 INCHES IS POSSIBLE THROUGH MONDAY MORNING. THIS
WILL CONTINUE TO CREATE FLOODING PROBLEM ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED.

GMZ630-650-655-670-675-101130-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
400 PM CDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT

MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE OVER THE
MARINE AREA THROUGH TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE COASTAL
WATERS THROUGH TONIGHT. BRIEF STRONG WIND GUSTS...LOCALLY HIGHER
WAVES...FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS CAN BE
EXPECTED WITH THE STRONGER STORMS. THUNDERSTORMS WILL ALSO BE CAPABLE
OF PRODUCING WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE MARINE
AREA THROUGH MONDAY. A MODERATE TO STRONG SOUTHEAST TO SOUTH
WIND FLOW WILL CONTINUE THROUGH SUNDAY.

In the hours before

Local storm report, Jun 9, 1:37 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      PENSACOLA               30.42N 87.22W
06/09/2012                   ESCAMBIA           FL   EMERGENCY MNGR

            WATER ENTERING 1ST FLOOR OF BAPTIST HOSPITAL. ALSO
            NUMEROUS AREA ROADS FLOODED.

&&

CULLEN
Local storm report, Jun 9, 2:43 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     FLASH FLOOD      PENSACOLA               30.42N 87.22W
06/09/2012                   ESCAMBIA           FL   EMERGENCY MNGR

            NUMEROUS ROADS AND BUSINESSES FLOODED IN THE PENSACOLA
            AREA INCLUDING DOWNTOWN PENSACOLA AROUND PALAFOX.
            PENSACOLA REGIONAL AIRPORT HAS RECEIVED 11.12 INCHES OF
            RAIN SINCE MIDNIGHT

0233 PM     FLASH FLOOD      FOLEY                   30.41N 87.68W
06/09/2012                   BALDWIN            AL   EMERGENCY MNGR

            NUMEROUS ROADS COVERED WITH WATER IN SOUTHERN BALDWIN
            COUNTY

&&

JFB
Local storm report, Jun 9, 3:29 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLASH FLOOD      GULF BREEZE             30.36N 87.20W
06/09/2012                   SANTA ROSA         FL   BROADCAST MEDIA

            REDWOOD DRIVE, RAMBLEWOOD CIR, MAPLEWOOD DRIVE ALL CLOSED
            DUE TO FLOODING. RESIDENTIAL FLOODING HAS OCCURRED ON
            RAMBLEWOOD AND CIRCLE DRIVES.

&&

JFB
Local storm report, Jun 9, 3:31 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HEAVY RAIN       5 S MOBILE AIRPORT      30.61N 88.24W
06/09/2012  M15.62 INCH      MOBILE             AL   NWS EMPLOYEE

            NWS EMPLOYEE HAS MEASURED A 2 DAY STORM TOTAL OF 15.62
            INCHES AS OF 3 PM.

&&

JFB
Local storm report, Jun 9, 5:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
516 PM CDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     FLASH FLOOD      WARRINGTON              30.39N 87.29W
06/09/2012                   ESCAMBIA           FL   EMERGENCY MNGR

            100 PEOPLE HAD TO BE EVACUATED FROM AN APPARTMENT COMPLEX
            EARLIER THIS AFTERNOON IN WARRINGTON.

&&

JFB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:56 PM CDTRip Current StatementMOB23 hr
Jun 9, 9:56 AM CDTFlash Flood WarningMOBEscambia4 hr
Jun 9, 11:31 AM CDTFlash Flood Warning EmergencyMOBEscambia4 hr
Jun 9, 1:23 PM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr
Jun 9, 2:07 PM CDTFlash Flood Warning EmergencyMOBEscambia, Santa Rosa4 hr
Jun 9, 3:09 PM CDTFlash Flood WatchMOB37 hr
Jun 9, 3:23 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa6 hr
Jun 9, 4:33 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa117 min

Nearby

Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.